MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD GUIDEWIRE PEG SYSTEM WITH SOFT SILICONE RETENTION DOME 20F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD GUIDEWIRE PEG SYSTEM WITH SOFT SILICONE RETENTION DOME 20F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000331
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that when the package was opened and the hcp (health care professional) went to take the guidewire out of the hoop it was stuck, the guidewire was pulled and finally came out.It was alleged that the guidewire was frayed.Reportedly, another kit was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one guidewire in guidewire hoop was returned for evaluation.The sample appeared to be clean.The wire was bent and stretched throughout.Therefore, the investigation is confirmed for the reported frayed guidewire.The root cause could not be determined based upon available information.It is unknown whether procedural factors contributed to the event.As the reported event details state the guidewire was difficult to remove from the hoop, possible contributing factors include occlusion of the hoop, attempting to remove guidewire from hoop before removing retaining plug and rapid/forceful removal of guidewire from hoop.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 10/2019).
 
Event or Problem Description

Brand Name
BARD GUIDEWIRE PEG SYSTEM WITH SOFT SILICONE RETENTION DOME 20F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8104960
Report Number3006260740-2018-03407
Device Sequence Number1960921
Product Code KNT
UDI-Device Identifier00801741080920
UDI-Public(01)00801741080920
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000331
Device Catalogue Number000331
Device Lot NumberHUBX0615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1